Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 164, NWS Bismarck, ND

July 1, 2005Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2005, 6:29 PM CDT for Divide County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 6:29 PM CDT (23:29 UTC)
Expired
Jul 1, 2005, 7:30 PM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Divide County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 6:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 1, 3:20 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT FRI JUL 1 2005

.SHORT TERM...
00Z 4KM NSP WRF MODEL PROJECTS CONVECTION ENTERING OUR FAR WEST
AFTER 22Z...REACHING BIS/MOT BY 03Z AND THEN DYING OFF WITH THE LOSS
OF DAYTIME HEATING. ON THE OTHER HAND THE 12Z ETA TAKES THE CURRENT
CONVECTION ALONG THE INTERNATIONAL BORDER AND TURNS IS SOUTHWARD
INTO OUR NORTHEASTERN ZONES. THE MONTANA ACTIVITY IS HELD UP BY MID
LEVEL RIDGING SOUTH OF THE CANADIAN BORDER ONLY BECOMES A FACTOR ON
SATURDAY. HOWEVER ON SATURDAY THE ETA PUSHES THE ASSOCIATED SURFACE
TROUGH EAST OF BISMARCK BEFORE THE AFTERNOON CONVECTION FIRES UP.
THIS MAY LESSEN CHANCES FOR CONVECTION IN MY WESTERN ZONES SATURDAY
AFTERNOON AND EVENING.

.LONG TERM...KEPT IN LOW POPS 12Z TUES THROUGH 12Z WED AS A WEAK
SHORT WAVE TROUGH MOVES THROUGH THE REGION. GFS80 AND OTHER LONG
RANGE MODELS CONTINUE TO SHOW A BROAD UPPER LEVEL RIDGE BUILDING
OVER THE ROCKY MOUNTAINS. NORTHERN PLAINS REMAINS UNDER NORTHWEST
FLOW ALOFT FROM WEDNESDAY THROUGH THE REMAINDER OF THE EXTENDED.
EXPECT THIS PERIOD TO BE DRY AND TEMPERATURES TO SLOWLY INCREASE
EACH DAY...WITH THE WARMEST BEING FRIDAY AND INTO THE EARLY PART OF
THE WEEKEND AS THE RIDGE CREST MOVES OVER THE NORTHERN PLAINS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/NH
Hazardous weather outlook, Jul 1, 4:47 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT FRI JUL 1 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020946-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
447 AM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS AND WITH HEAVY RAIN ARE POSSIBLE LATE
SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY LATE SATURDAY.

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:28 PM CDTSevere Thunderstorm WarningBISDivide62 min
Jul 1, 6:06 PM CDTSevere Thunderstorm WarningBISBowman56 min
Jul 1, 6:36 PM CDTSevere Thunderstorm WarningBISDunn39 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.